Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



$ C^{1,\alpha}$-interior regularity for minimizers of a class of variational problems with linear growth related to image inpainting

Authors: M. Bildhauer, M. Fuchs and C. Tietz
Original publication: Algebra i Analiz, tom 27 (2015), nomer 3.
Journal: St. Petersburg Math. J. 27 (2016), 381-392
MSC (2010): Primary 49N60, 49Q20
Published electronically: March 30, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A modification of the total variation image inpainting method is investigated. By using DeGiorgi type arguments, the partial regularity results established previously are improved to the $ C^{1,\alpha }$ interior differentiability of solutions of this new variational problem.

References [Enhancements On Off] (What's this?)

  • 1. R. A. Adams, Sobolev spaces, Pure Appl. Math., vol. 65, Acad. Press, New York-London, 1975. MR 0450957
  • 2. P. Arias, V. Caselles, G. Facciolo, V. Lazcano, and R. Sadek, Nonlocal variational models for inpainting and interpolation, Math. Models Methods Appl. Sci. 22 (2012), suppl. 2, 1230003. MR 2974178
  • 3. P. Arias, V. Casseles, and G. Sapiro, A variational framework for non-local image inpainting, IMA Preprint Sers., no. 2265, 2009.
  • 4. P. Arias, G. Facciolo, V. Casseles, and G. Sapiro, A variational framework for exemplar-based image inpainting, Int. J. Comput. Vis. 93 (2011), no. 3, 319-347. MR 2787013
  • 5. G. Aubert and P. Kornprobst, Mathematical problems in image processing, Appl. Math. Sci., vol. 147, Springer-Verlag, New York, 2002. MR 1865346
  • 6. M. Bertalmio, C. Ballester, G. Sapiro, and V. Caselles, Image inpainting, Proc. 27th. Conf. Computer Graphics and Interactive Techniques, ACM Press/Addison-Wesley Publ. Co., 2000, pp. 417-424.
  • 7. M. Bildhauer, Convex variational problems: linear, nearly linear and anisotropic growth conditions, Lecture Notes in Math., vol. 1818, Springer-Verlag, Berlin, 2003. MR 1998189
  • 8. M. Bildhauer and M. Fuchs, A variational approach to the denoising of images based on different variants of the TV-regularization, Appl. Math. Optim. 66 (2012), no. 3, 331-361. MR 2996430
  • 9. -, On some perturbations of the total variation image inpainting method. Part 1: Regularity theory, J. Math. Sci. 202 (2014), no. 2, 154-169. MR 3391330
  • 10. -, On some perturbations of the total variation image inpainting method. Part 2: Relaxation and dual variational formulation, J. Math. Sci. 205 (2015), no. 2, 121-140. MR 3391337
  • 11. M. Bildhauer, M. Fuchs, and J. Weickert, Denoising and inpainting of images using TV-type energies: computational and theoretical aspects. (to appear)
  • 12. M. Burger, L. He, and C.-B. Schönlieb, Cahn-Hilliard inpainting and a generalization for grayvalue images, SIAM J. Imaging Sci. 2 (2009), no. 4, 1129-1167. MR 2559162
  • 13. T. E. Chan, S. H. Kang, and J. Shen, Euler's elastica and curvature based inpaintings, SIAM J. Appl. Math. 63 (2002), no. 2, 564-592. MR 1951951
  • 14. T. E. Chan and J. Shen, Nontexture inpainting by curvature-driven diffusions, J. Vis. Comm. Image Represent. 12 (2001), no. 4, 436-449.
  • 15. -, Mathematical models for local nontexture inpaintings, SIAM J. Appl. Math. 62 (2001/02), no. 3, 1019-1043. MR 1897733
  • 16. S. Esedoglu and J. Shen, Digital inpainting based on the Mumford-Shah-Euler image model, European J. Appl. Math. 13 (2002), no. 4, 353-370. MR 1925256
  • 17. J. Frehse and G. Seregin, Regularity for solutions of variational problems in the deformation theory of plasticity with logarithmic hardening, Proc. St. Petersburg Math. Soc., vol. 5 (1998), 127-152; English transl., Amer. Math. Soc. Transl. Ser. 2, vol. 193, Amer. Math. Soc., Providence, RI, 1999, pp. 127-152. MR 1736908
  • 18. E. Giusti, Minimal surfaces and functions of bounded variation, Monogr. Math., vol. 80, Birkhäuser Verlag, Basel, 1984. MR 775682
  • 19. D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren Math. Wiss., Bd. 224, Springer-Verlag, Berlin, 1983. MR 737190
  • 20. D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications, Pure Appl. Math., vol. 88, Acad. Press, New York, 1980. MR 567696
  • 21. K. Papafitsoros, B. Sengul, and C.-B. Schönlieb, Combined first and second order total variation impainting using split bregman, IPOL Preprint, 2012.
  • 22. J. Shen, Inpainting and the fundamental problem of image processing, SIAM News 36 (2003), no. 5, 1-4.
  • 23. G. Stampacchia, Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus, Ann. Inst. Fourier (Grenoble) 15 (1965), no. 1, 189-258. MR 0192177

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 49N60, 49Q20

Retrieve articles in all journals with MSC (2010): 49N60, 49Q20

Additional Information

M. Bildhauer
Affiliation: Department of Mathematics, Saarland University, P.O. Box 151150, 66041 Saarbrücken, Germany

M. Fuchs
Affiliation: Department of Mathematics, Saarland University, P.O. Box 151150, 66041 Saarbrücken, Germany

C. Tietz
Affiliation: Department of Mathematics, Saarland University, P.O. Box 151150, 66041 Saarbrücken, Germany

Keywords: Image inpainting, variational method, TV-regularization
Received by editor(s): November 20, 2014
Published electronically: March 30, 2016
Dedicated: Dedicated to Professor N. N. Ural’tseva on her jubilee
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society